How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Stan Your Own Question
Dr Stan
Dr Stan, Doctor
Category: OB GYN
Satisfied Customers: 897
Experience:  Physician at Stanley L Simpson, DO
93248684
Type Your OB GYN Question Here...
Dr Stan is online now
A new question is answered every 9 seconds

I contacted you, Dr. C., exactly a year ago about when to

Customer Question

I contacted you, Dr. C., exactly a year ago about when to stop taking Beyaz. I am now 54 and stopped taking Beyaz two months ago. I have had minimal symptoms - diarrhea around my period, some pelvic pain during ovulation - but in the last two weeks I have also experienced elevated blood pressures - enough to warrant 12.5 mg of Lopressor twice a day. Is it possible the spike in blood pressure is related to Beyaz withdrawal?
Submitted: 1 month ago.
Category: OB GYN
Expert:  Dr Stan replied 1 month ago.

Hello this is Dr. Stan and I will assist you with your question today. I am board certified and I have 40 years of patient experience. I am happy to help you. I'm sorry you are experiencing elevated blood pressure after stopping your birth control medication. The medication you were taking, Beyaz, does have side effects while taking it. There is no indication that your blood pressure will rise after stopping this medicine. Your blood pressure elevation can be due to many reasons and a direct cause of essential hypertension has not been found. We know that salt in your diet can elevate blood pressure. Lack of exercise and weight gain can also cause an elevation in blood pressure. Having said that, the withdrawal of estradiol (one of the active ingredients in the pill) can cause some changes in mood (making one a little anxious) which can elevate your blood pressure. If it is withdrawal of estrogen, your body will adjust over time and your pressure should return to its normal level. If however, it is essential hypertension, then salt elimination, exercise and weight loss will also help keeping your pressure down.

I am available to answer any additional questions you may have. Thank you for allowing me to provide assistance. I hope your medical problem(s) are resolved soon and you feel better. If you find the information I provided helpful, please rate me with 5-Stars. Thank you

Customer: replied 1 month ago.
I am in very good shape - 104 pounds at 5'1", exercise four to five times a week, drink only moderately, and eat a healthy diet. That's why I was very surprised by the spike in blood pressure. I have been off Beyaz for two months - and have experienced more anxiety in the last few weeks. How long does it typically take for the anxiety to decrease?
Expert:  Dr Stan replied 1 month ago.

Good question. When you say a "spike," what is your blood pressure now compared to 2 months ago.

Customer: replied 1 month ago.
Dr. Stan - I requested Dr. C., who I talked to a year ago. Is it possible for my question to be transferred to her?
Expert:  Dr Stan replied 1 month ago.

There is no way for me to know if this doctor is online. The only thing I can do is to opt out and put your question back in the que for other experts to answer. Is that what you want me to do?

Expert:  Dr Stan replied 1 month ago.

I would like to offer you a natural solution for both your anxiety and blood pressure which you can buy at most pharmacies or GNC stores. In addition to your LoPressor, take a Magnesium supplement by Nature Made or any other brand. Dose at 250 mg to 500mg daily. Monitor your blood pressure and confer with your doctor so that your pressure doesn't drop too low. You should start to feel better in about 2-4 weeks.

Customer: replied 1 month ago.
thank you - I would like my question to be put back in the queue for Dr. C.
Expert:  Camille-Mod replied 1 month ago.
Hi, I am sorry Dr C is no longer available, would you like your question open to other Experts ?
Thank you,
Camille
Customer: replied 1 month ago.
No, thank you.
Customer: replied 1 month ago.
Can you please refund my payment, Camille?
Expert:  Camille-Mod replied 1 month ago.
HI, yes I will cancel and refund for you now. Thank you :-)
Camille

Related OB GYN Questions